MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113120
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during a procedure using permafix enhanced fixation device it was observed loose fasteners present.Evaluation of the photos and sample provided confirms the reported event of failure to fixate.The simulation test found that all fasteners deployed did not fixate the mesh.While a definitive root cause cannot be determined, the most likely cause for the failure to fixate is the result of an event occurring during user/ device interface causing the device to go out of synchronization.No manufacturing anomalies were found.The instructions-for-use (ifu) for the permafix fixation device prescribes the proper method for use of this device for proper fastener delivery and includes "place the tip of the permafix fixation system at the desired location perpendicular (90-degree angle) to the mesh or tissue and apply adequate pressure.Different types of mesh may require different amounts of counterpressure.Adjust angle and counterpressure appropriately." review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units.The reported date of incident (event date) is 07-feb-2022.However, the provided lot# huhx1306 has a manufacture date of 16-nov-2023, which contradicts the event date as it precedes the manufacturing date, hence we have documented this required date field with a best estimate based on the date of awareness (21-nov-2025).Note: section a through f, the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during an abdominal wall hernia surgery (laparoscopic ipom), the permafix enhanced fixation device fasteners failed to fixate and dislodged frequently.The surgeon was experienced using permafix and removed the loose fasteners from the patient's body.The procedure was completed successfully using another device.There was no patient injury.

Brand Name
PERMAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23831728
Report Number1213643-2025-01236
Device Sequence Number5093481
Product Code GDW
UDI-Device Identifier00801741016721
UDI-Public(01)00801741016721(17)260928(10)HUHX1306
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Catalogue Number0113120
Device Lot NumberHUHX1306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown